Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    See metformin, I'm losing weight
    avatar
    mustang37b posted:
    Hello group, I don't know if this my imagination, for the week I've been taken diabetes medication called metformin, I notice I've been going to the bathroom a lot, number two and another thing I notice I'm losing weight I feel much lighter and I'm even exercising, could this be drug be a miracle pill to lose weight. When I left the doctors office about week ago he told me at times and medication will make you lose weight but not so fast, could this might be my imagination, and I read everything on the post I will not stop taking metformin, I noticed since I've been on it, I notice,my suger been stable, is must normal, just wondering, but I lot stool. PS there are times I get high numbers when I eat starchy food why, but I'm trying to cut down on junk food and eating more vegetables and salads
    Reply
     
    avatar
    DavidHueben responded:
    It is your imagination. Metformin does not promote weight loss. It is not a "miracle pill".
    We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

    - Winston S. Churchill




     
    avatar
    Anon_527 responded:
    The symptoms you are having are known side affects of Metformin and may wear off in a few weeks.

    Eating starches raise blood sugar. Period.
     
    avatar
    mustang37b replied to Anon_527's response:
    Thank you David and Anon. I will not stop metformin because this past two weeks since I've been taken in my sugar is a much better. Even at times I eat the wrong food, but overall I'm trying hard to the success in my diabetes, yes today I had some doodles but I noticed the package was high in sodium that's okay for me because I don't get enough salt in my body. If this makes sense I'm heavier and lighter other days, meaning what I'm wearing I feel skinnier if that makes any sense, but my last weigh-in was 143, can't seem to get to 130 anymore, my belly is huge I don't look good in shorts does anybody have Isles have problems the way we dress makes us feel different than another day just want to know your output.but exerssei & walk lot today.
     
    avatar
    mustang37b replied to DavidHueben's response:
    David, the doctor did tell me, at times in a couple months I could lose weight in a few months but you're right it's not a miracle pill and it's not losing weight but he said you could get some energy,so could walk he knows I've been through a lot with my car accident and being stressful all time, with mother, but he also said you have to try not to have stress because you glucose goes up when your stress, but lately I've been doing much better with stress very calm and collected with mom


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.